MAUDE Adverse Event Report: BD CARIBE LTD. BD BONNANO¿ CATHETER TRAY; CATHETER AND TUBE, SUPRAPUBIC

BD CARIBE LTD. BD BONNANO¿ CATHETER TRAY; CATHETER AND TUBE, SUPRAPUBIC
Model Number 408289
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 bd bonnano¿ catheter tray catheters was found damaged.The following information was provided by the initial reporter: 2 x bonanno catheters found faulty by dr (b)(6) upon attemping to insert on a patient.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: medical device lot #: 1167696.Medical device expiration date: 31-may-2026.Device manufacture date: 20-jul-2021.Investigation summary: no sample nor photo was provided to be assessed for this investigation.Bd was not able to confirm the customer reported failure.The device history record was reviewed, and no quality issues were found during production.The manufacturing facility has been notified of this incident, and no discrepancy or non-conformance was identified that could have contributed to the reported condition.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.Investigation process description: bonanno product 408289 is assembled and packed manually at bd juncos and is intended use for the bonanno catheter is for suprapubic bladder drainage.The investigation consisted of the review of the device history record for the reported lot, operating instructions, customer sample, test records and preventive maintenance records related to the spinal needle assembly and packaging process.Product was manufactured as subassembly catheter swaging catalog 8005385, needle assembly bonanno 5007001aau and adapter clamp assembly 5007002aau.In process inspections and final inspections were performed as per bdm1092.Testing of cannula id, silicone coating, dimensions, catheter integrity and condition, pull force and dimensions are some of the tests done to the product as part of the release criteria.All in-process and final inspections were found in compliance with requirements, including pull force test, which passed with satisfactory results.Risk assessment: based on deura rm155 rev.08 broken (faulty) failures modes are classified as severity 2 in which potential effects can be difficulty in insertion causing pain to the patient and clinician notices catheter tear and does not use product/ catheter has to be replaced leading to restart the procedure.Severity 2 is categorized as limited in which injury, without a significant discomfort or any degree of disability.Symptoms are transient easily tolerated with no interference with subject¿s daily activities.Illness or injuries are transient, self-limited and require no medical intervention or require medical intervention that is limited in scope (i.E., non-significant risk).Examples include: product failure requiring: reinsertion of a peripheral iv catheter, repeat skin injection (without impact to dose), peripheral venous blood sampling, or one which results in clean (unused on patient, not contaminated) needle stick and/or blade injury, or which results in a mild, non-painful electrical shock or first degree (superficial) burns.Ifu recommendations: instructions included in the ifu (pc100086) states as follows in the precautions section: incorrect assembly of the catheter and needle could result in catheter damage leading to catheter breakage.The catheter sleeve should be used.Conclusion(s): the manufacturing records were reviewed for the incident lot and no discrepancy or nonconformance were identified that could have contributed to the reported condition.No samples nor photos were provided to be assessed for this investigation.Bd was not able to confirm customer reported failure.Probable root cause conclusion(s): based on the investigation, no product issue was identified as the manufacturing records were found to be in conformance and meet release specifications.The process fmea was reviewed to evaluate possible factors and controls in place that could contribute to the reported issues.Per investigation performed, current controls are adequate to mitigate risks associated to the reported failure.Per complaint history check is the 1st complaint reported for the defect/condition on lot number provided.Bd juncos will continue to monitor complaints in the monthly quality data trend meetings.

Brand Name
BD BONNANO¿ CATHETER TRAY
Common Device Name
CATHETER AND TUBE, SUPRAPUBIC
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14828869
Report Number2618282-2022-00030
Device Sequence Number4652817
Product Code FEZ
UDI-Device Identifier00382904082895
UDI-Public00382904082895
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number408289
Device Catalogue Number408289
Device Lot Number1195751
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown